MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Pulmonary Hypertension (4460)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, a 21mm trifecta gt valve was implanted during an aortic valve replacement.The patient's native valve measurements were approximately 21mm in diameter.It was also reported that during a follow-up echocardiography on (b)(6) 2022, there were no issues reported.It was then reported on an unknown date, the patient presented with acute heart failure, pulmonary hypertension, severe aortic regurgitation, moderate mitral regurgitation, and moderate tricuspid regurgitation.On (b)(6) 2023, structural valve deterioration (svd) was confirmed via echocardiography showing a tear on the left coronary cusp and three commissures (stent posts) were attached to the aortic wall.A decision was made to perform an emergency surgical procedure to explant the valve and replace with a 21mm non-abbott valve.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to aortic regurgitation and torn cusp was reported.The investigation found that leaflet 2 was torn and folded.There was fibrous pannus ingrowth on the inflow surface with narrowing of inflow diameter.There was no inflammation or significant calcifications.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.In the absence of any calcification or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.Non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In addition, the pannus noted could have increased stress on adjacent leaflets and created an unbalanced stress relief distribution between all leaflets during coaptation, which may lead to leaflet tears and reduced durability.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17941174
Report Number2135147-2023-04528
Device Sequence Number17746529
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Catalogue NumberTFGT-21A
Device Lot NumberBR00022798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexFemale